Alert archive / California / Flash Flood Watches in 2021
Flash Flood Watch 1, NWS Hanford, CA
NWS Hanford, CA issued this flash flood watch at Jul 29, 2021, 9:38 AM PDT. It took effect at Jul 30, 2021, 12:00 PM PDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 9:38 AM PDT (16:38 UTC)
- In effect from
- Jul 30, 2021, 12:00 PM PDT
- Expired
- Jul 31, 2021, 8:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS Hanford, CA
- Flood severity
- None
The text
As transmitted.
877 WGUS66 KHNX 291638 FFAHNX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Hanford CA 938 AM PDT Thu Jul 29 2021 CAZ192>196-300045- /O.NEW.KHNX.FF.A.0001.210730T1900Z-210801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Sierra-North Kings River-Sequoia Kings-Lake Isabella- Tehachapi Area- Including the cities of Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Lake Wishon, Huntington Lake, Shaver Lake, Camp Nelson, Giant Forest, Lodgepole, Cedar Grove, Grant Grove, Hume Lake, Johnsondale, Lake Isabella, Kernville, and Tehachapi 938 AM PDT Thu Jul 29 2021 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... The National Weather Service in Hanford has issued a * Flash Flood Watch for a portion of central California above 5000 feet in elevation, including the following areas, Central Sierra, Lake Isabella, North Kings River, Sequoia Kings, and Tehachapi Area. * From Friday afternoon through Saturday evening * Thunderstorms with heavy rainfall possible. * Flash flooding may cause mud slides, rock falls, and debris flows near and below areas that receive heavy rainfall. Hikers and Campers should stay alert to changes in the weather and never set up camp in low lying areas which could be suddenly flooded due to heavy rainfalls in higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Andersen
7 follow-up statements
060 WGUS66 KHNX 300153 FFAHNX Flood Watch National Weather Service Hanford CA 653 PM PDT Thu Jul 29 2021 CAZ192>196-301000- /O.CON.KHNX.FF.A.0001.210730T1900Z-210801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Sierra-North Kings River-Sequoia Kings-Lake Isabella- Tehachapi Area- Including the cities of Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Lake Wishon, Huntington Lake, Shaver Lake, Camp Nelson, Giant Forest, Lodgepole, Cedar Grove, Grant Grove, Hume Lake, Johnsondale, Lake Isabella, Kernville, and Tehachapi 653 PM PDT Thu Jul 29 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Flash Flood Watch for a portion of central California above 5000 feet in elevation, including the following areas, Central Sierra, Lake Isabella, North Kings River, Sequoia Kings, and Tehachapi Area. * From Friday afternoon through Saturday evening * Thunderstorms with heavy rainfall possible. * Flash flooding may cause mud slides, rock falls, and debris flows near and below areas that receive heavy rainfall. Hikers and Campers should stay alert to changes in the weather and never set up camp in low lying areas which could be suddenly flooded due to heavy rainfalls in higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
946 WGUS66 KHNX 300935 FFAHNX Flood Watch National Weather Service Hanford CA 235 AM PDT Fri Jul 30 2021 CAZ192>196-301800- /O.CON.KHNX.FF.A.0001.210730T1900Z-210801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Sierra-North Kings River-Sequoia Kings-Lake Isabella- Tehachapi Area- Including the cities of Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Lake Wishon, Huntington Lake, Shaver Lake, Camp Nelson, Giant Forest, Lodgepole, Cedar Grove, Grant Grove, Hume Lake, Johnsondale, Lake Isabella, Kernville, and Tehachapi 235 AM PDT Fri Jul 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * A portion of central California, including the following areas, Central Sierra, Lake Isabella, North Kings River, Sequoia Kings, and Tehachapi Area. * From noon PDT today through Saturday evening * Thunderstorms with heavy rainfall possible. * Flash flooding may cause mud slides, rock falls, and debris flows near and below areas that receive heavy rainfall. Hikers and campers should stay alert to changes in the weather and never set up camp in low lying areas which could be suddenly flooded due to heavy rainfalls in higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
982 WGUS66 KHNX 301730 FFAHNX Flood Watch National Weather Service Hanford CA 1030 AM PDT Fri Jul 30 2021 CAZ192>196-310200- /O.CON.KHNX.FF.A.0001.210730T1900Z-210801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Sierra-North Kings River-Sequoia Kings-Lake Isabella- Tehachapi Area- Including the cities of Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Lake Wishon, Huntington Lake, Shaver Lake, Camp Nelson, Giant Forest, Lodgepole, Cedar Grove, Grant Grove, Hume Lake, Johnsondale, Lake Isabella, Kernville, and Tehachapi 1030 AM PDT Fri Jul 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * A portion of central California above 5000 feet in elevation, including the following areas, Central Sierra, Lake Isabella, North Kings River, Sequoia Kings, and Tehachapi Area. * Through Saturday evening * Thunderstorms with heavy rainfall possible. * Flash flooding may cause mud slides, rock falls, and debris flows near and below areas that receive heavy rainfall. Hikers and campers should stay alert to changes in the weather and never set up camp in low lying areas which could be suddenly flooded due to heavy rainfalls in higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
911 WGUS66 KHNX 310139 FFAHNX Flood Watch National Weather Service Hanford CA 639 PM PDT Fri Jul 30 2021 CAZ192>196-311000- /O.CON.KHNX.FF.A.0001.000000T0000Z-210801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Sierra-North Kings River-Sequoia Kings-Lake Isabella- Tehachapi Area- Including the cities of Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Lake Wishon, Huntington Lake, Shaver Lake, Camp Nelson, Giant Forest, Lodgepole, Cedar Grove, Grant Grove, Hume Lake, Johnsondale, Lake Isabella, Kernville, and Tehachapi 639 PM PDT Fri Jul 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * A portion of central California, including the following areas, Central Sierra, Lake Isabella, North Kings River, Sequoia Kings, and Tehachapi Area. * Through Saturday evening * Thunderstorms with heavy rainfall possible. * Flash flooding may cause mud slides, rock falls, and debris flows near and below areas that receive heavy rainfall. Hikers and campers should stay alert to changes in the weather and never set up camp in low lying areas which could be suddenly flooded due to heavy rainfalls in higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ BS
942 WGUS66 KHNX 310941 FFAHNX Flood Watch National Weather Service Hanford CA 241 AM PDT Sat Jul 31 2021 CAZ192>196-311915- /O.CON.KHNX.FF.A.0001.000000T0000Z-210801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Sierra-North Kings River-Sequoia Kings-Lake Isabella- Tehachapi Area- Including the cities of Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Lake Wishon, Huntington Lake, Shaver Lake, Camp Nelson, Giant Forest, Lodgepole, Cedar Grove, Grant Grove, Hume Lake, Johnsondale, Lake Isabella, Kernville, and Tehachapi 241 AM PDT Sat Jul 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of central California, including the following areas, Central Sierra, Lake Isabella, North Kings River, Sequoia Kings, and Tehachapi Area. * Through this evening * Thunderstorms with heavy rainfall possible. * Flash flooding may cause mud slides, rock falls, and debris flows near and below areas that receive heavy rainfall. Hikers and campers should stay alert to changes in the weather and never set up camp in low lying areas which could be suddenly flooded due to heavy rainfalls in higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DCH
233 WGUS66 KHNX 311845 FFAHNX Flood Watch National Weather Service Hanford CA 1145 AM PDT Sat Jul 31 2021 CAZ192>196-010300- /O.CON.KHNX.FF.A.0001.000000T0000Z-210801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Sierra-North Kings River-Sequoia Kings-Lake Isabella- Tehachapi Area- Including the cities of Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Lake Wishon, Huntington Lake, Shaver Lake, Camp Nelson, Giant Forest, Lodgepole, Cedar Grove, Grant Grove, Hume Lake, Johnsondale, Lake Isabella, Kernville, and Tehachapi 1145 AM PDT Sat Jul 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... The Flash Flood Watch continues for * A portion of central California, including the following areas, Central Sierra, Lake Isabella, North Kings River, Sequoia Kings, and Tehachapi Area. * Until 8 PM PDT this evening * Thunderstorms with heavy rainfall possible. * Flash flooding may cause mud slides, rock falls, and debris flows near and below areas that receive heavy rainfall. Hikers and campers should stay alert to changes in the weather and never set up camp in low lying areas which could be suddenly flooded due to heavy rainfalls in higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
310 WGUS66 KHNX 010251 FFAHNX Flood Watch National Weather Service Hanford CA 751 PM PDT Sat Jul 31 2021 CAZ192>196-010400- /O.EXP.KHNX.FF.A.0001.000000T0000Z-210801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Sierra-North Kings River-Sequoia Kings-Lake Isabella- Tehachapi Area- Including the cities of Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Lake Wishon, Huntington Lake, Shaver Lake, Camp Nelson, Giant Forest, Lodgepole, Cedar Grove, Grant Grove, Hume Lake, Johnsondale, Lake Isabella, Kernville, and Tehachapi 751 PM PDT Sat Jul 31 2021 ...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM PDT THIS EVENING... The Flash Flood Watch for the southern Sierra Nevada and portions of the Tehachapi mountains will be allowed to expire at 8 PM PDT this evening. No additional rainfall is expected. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 2:19 AM PDT, 7 hours 19 minutes earlier.
Area forecast discussion, Jul 29, 2:19 AM PDT, 7 hours 19 minutes before
Area Forecast Discussion National Weather Service Hanford CA 219 AM PDT Thu Jul 29 2021 .SYNOPSIS... Slightly warmer than average high temperatures look likely into the foreseeable future over the forecast area. Monsoonal moisture will provide the Sierra Nevada with a chance of afternoon and evening thunderstorms each day until Sunday. && .DISCUSSION...The current pattern with warm weather and afternoon/evening mountain thunderstorms will continue until at least Sunday, though with some increase in coverage of showers and thunderstorms on Friday and Saturday. Areas impacted will include the Sierra Nevada foothills, the Kern County mountains/desert, and the east side of the San Joaquin Valley. Although, the east side of the Central Valley may not pick up much more than a sprinkle or a light shower in terms of rainfall. However, isolated thunderstorms could move into this area, especially if development occurs over the foothills due to the southeasterly flow aloft. The primary threats of thunderstorms will include brief heavy rainfall, dangerous lightning, and gusty, erratic winds. The potential for flash flooding producing storms will become more favorable by Friday, with the greatest likelihood over the Sierra Nevada, as precipitable water (PWAT) will noticeably increase, per ensemble guidance in the short-term. It does not appear as favorable for today, as PWAT values are not expected to remain quite as high. However, expect another round of isolated thunderstorms over at least the higher elevations of the Sierra. We are not expecting much change in temperatures over the next several days, and many locations will remain in the triple digits in terms of daily maxima for much of the period. However, the forecast for Saturday is a bit tricky, depending on cloud cover and storm development from the previous afternoon and evening. Overall, highs could reach the upper 90's in the Central Valley and the Kern County desert areas, though the warmest locations may still report readings around the century mark on Saturday. Probabilities of highs remaining in the triple digits are still around 45 to 50 percent for this weekend, per blended guidance. As for next week, a drying trend is expected as the flow aloft turns to the southwest. However, the upper-level ridge will remain over much of the southern half of California and the Desert Southwest, so daily high temperatures will likely remain around 100 degrees in the warmest valley locations and 100 to 105 degrees in the Kern County desert. Overall, the first week of August will be seasonably warm, as this period, as well as much of the latter half of July, is the warmest time of the year in terms of climate. && .AVIATION... Showers and isolated thunderstorms likely through 03Z Thur in the Sierra, primarily north of Sequoia National Park. Otherwise, VFR conditions will prevail through the next 24 hours. && .AIR QUALITY ISSUES... On Thursday July 29 2021... Unhealthy for sensitive groups in Fresno... Kern... Madera... Merced and Tulare Counties and Sequoia National Park and Forest. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... None. && Public/Aviation/Fire Wx...BSO PIO/IDSS..................JDB weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:07 PM PDT | Flash Flood Warning | HNX | Madera, Mariposa, Tuolumne | 3 min |
| Jul 28, 5:23 PM PDT | Flash Flood Warning | HNX | Madera, Mariposa, Tuolumne | 82 min |
| Jul 28, 7:00 PM PDT | Special Weather Statement | HNX | Tulare | 45 min |
| Jul 29, 1:51 PM PDT | Special Weather Statement | HNX | Mariposa | 39 min |
| Jul 29, 1:52 PM PDT | Special Weather Statement | HNX | Mariposa | 38 min |
| Jul 29, 2:03 PM PDT | Flash Flood Warning | HNX | Madera, Mariposa | 117 min |
| Jul 29, 2:24 PM PDT | Special Weather Statement | HNX | Tuolumne | 36 min |
| Jul 29, 3:07 PM PDT | Special Weather Statement | HNX | Mariposa | 38 min |
| Jul 29, 3:21 PM PDT | Flash Flood Warning | HNX | Mariposa, Tuolumne | 84 min |
| Jul 29, 3:46 PM PDT | Flash Flood Warning | HNX | Mariposa | 119 min |
| Jul 29, 4:41 PM PDT | Areal Flood Advisory | HNX | Mariposa, Tuolumne | 64 min |
Nearby
Flash Flood Watches in California, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.